loading... close

I am starting taxol/herceptin weekly. What side effects have you had?

Linda Hubbard Profile
Asked by

anonymous

Stage 1 Patient over 5 years
Topics
 
  • P G Profile
    anonymous
    Stage 3C Patient
    Had my last one today (12 weekly treatments after FECH 4x every 21 days) TH wasn't bad, I do have numbness in my feet and hands, most of the time my stomach is ok and I am able to go to the gym and work. I wish you good luck! It will be over before you know it :)
    over 5 years Comment Flag
  • Roz Potenza Profile
    anonymous
    Patient
    Water! Water!! Water!!! Can't stress that enough. And I can tell you that it wasn't easy to drink sometimes. I found my worst days to be days 3 and 4 after chemo. Day 5 I would start to feel better, etc. I had similar symptoms to Andre and I also got... well. stopped up and it caused me terrible stomach cramps. I used Dulcolax religiously after the first time and I never got those bad cramps again. I also requested (and yes, you can do this too) a bag of IV fluids the day after chemo. I had to go in for a Nulasta shot anyway so I used to call this my "shot and a bag" day. It just helps to keep you hydrated and everything works better with that. You will have good and bad days but you will also get through them. Keep your eye on the prize! Your well being. Good luck and hugs!
    over 5 years Flag
    • Linda Hubbard Profile
      anonymous
      Stage 1 Patient

      Thanks so much to all of you. My dr kept telling me this wouldn't be too bad, but I didn't believe him. All these things , I can deal with. Just don't want to gain any weight. I'll have to watch that.

      over 5 years Flag
    • Roz Potenza Profile
      anonymous
      Patient

      I actually lost weight (just a few pounds) and so far I've managed not to gain anything, even taking Tamoxifen. Yay!

      over 5 years Flag
  • Jodi Dayan Profile
    anonymous
    Learning About Breast Cancer
    I have had two TH treatments and I have had a runny nose and achey muscles and joints that went away Witt
    over 5 years Flag
    • Jodi Dayan Profile
      anonymous
      Learning About Breast Cancer

      With pain reliever

      over 5 years Flag
  • Brenda Jackson Profile
    anonymous
    Stage 2A Patient
    In addition to the side effects mentioned. I had really intense leg pains for 2-3 days after my Taxol treatments.
    over 5 years Comment Flag
  • André Roberts Profile
    anonymous
    Stage 1 Patient
    Linda, the steroids will make you gain. A lot of water retention, but if you can, watch what you eat. I couldn't - I ate whatever tasted good - for a while that was bacon cheese burgers! It really is all do-able. Not fun but do-able. Lighter note- going for my chemo session was a blast. It was like a party with laughter, not all dark & sad like some may think ;)
    over 5 years Comment Flag
  • Tamara Davidson Profile
    anonymous
    Stage 4 Patient
    I am on 7 out of 12 weeks of taxol/herceptin and some weeks fell fine , some days my body aches like the flu and its always on day 3 or 4 after treatment ,,, slight upset stomach sometimes ,, and some times very very tired but it should be a breeze u got it girl
    over 5 years Comment Flag
  • André Roberts Profile
    anonymous
    Stage 1 Patient
    I Linda. I didn't have taxol, but taxatere. (TCH) they are similar. Everyone is different, but these were my effects.... Hair loss after 2 weeks. Some nausea & aches. Take your meds. Easier to treat then to take it away. Metal taste. Use plastic ware. Eat/drink whatever tastes good. I liked salty or spicy food. Each treatment I got more tired. Drink LOTS of water to flush it out. Stay active, but listen to your body, rest when needed. As for the herceptin, that's all I'm on now, I get flu like systems. Cold, achy, tired. & my nose drips ALL the time. This is all do-able, just stay positive. Prayers to you.
    over 5 years Flag
    • André Roberts Profile
      anonymous
      Stage 1 Patient

      Gosh, Roz is so right. It's funny the things you forget. I was always either constipated or diarrhea. I was always cold. My skin was so dry & very sensitive. I had to wear soft clothes & it was summer so I always sat on my soft blanket. I also...

      more

      Gosh, Roz is so right. It's funny the things you forget. I was always either constipated or diarrhea. I was always cold. My skin was so dry & very sensitive. I had to wear soft clothes & it was summer so I always sat on my soft blanket. I also rinsed my mouth several times a day with a baking soda/salt/water mixture to prevent mouth sores. Also had nose bleeds.

      over 5 years Flag
    • Linda Williams Profile
      anonymous
      Stage 4 Patient

      Had almost the exact same side effects with same treatment. Didn't loose my hair. Got more tired as my. Treatment went on, weekly for 3 months with a few weeks off here and there. Oh the 1 thing I didn't see mentioned was the steroids, drove me...

      more

      Had almost the exact same side effects with same treatment. Didn't loose my hair. Got more tired as my. Treatment went on, weekly for 3 months with a few weeks off here and there. Oh the 1 thing I didn't see mentioned was the steroids, drove me nuts!!! Couldn't sleep at night and exhausted during the day, ate everything that didn't run away from me and a lot of weight gain, also herceptin will cause you to gain weight.

      over 5 years Flag

Educational Video

Personal Story

Related Topics

Looking for another topic?
Use the search box in the top right.

Footer 3

Breast cancer affects one out of every eight women in their lifetime.

spread the word